Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    screaming dogs
    avatar
    kaz27 posted:
    I too have had similar problems with my Maltese. He is now 9, but has had these episodes for the past 3 years. At first I thought it was a charley horse from the way he was sleeping, as is happened when he first woke up. He would stagger, fall on his side, his legs would stiffen, then the screaming. Sometimes he peed, sometimes he did not. Then he would try to get up. I would help him up, rub his legs, and he would snap out of it. After many tests, the vet told us his thyroid levels were off. He gave us medication and tested him until his thyroid levels were normal. I should also tell you that he has a murmur and enlarged heart. He has been fine, expriencing episodes sporadically, further apart than at first. However, the vet has recently changed the medication manufacturer and in the past week, he has had many episodes. I will be going back to the vet tomorrow. I hope this has helped some of you who are experiencing the same problems with your pets.
    Reply


    Helpful Tips

    Helping Hospice Patients Keep Their PetsExpert
    Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
    Was this Helpful?
    35 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections